MAUDE Adverse Event Report: ARTHROCARE CORP. MULTIFIX S-ULT 6.5MM KNOTLESS ANCHOR; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

ARTHROCARE CORP. MULTIFIX S-ULT 6.5MM KNOTLESS ANCHOR; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Model Number 72290002
Medical Device Problem Codes Off-Label Use (1494); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/18/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during procedure, an expired implant was implanted in a patient.Device was not removed from the patient therefore procedure was completed with the same device.It is unknown if there was a delay but no patient injury or other complications were reported.
 
Event or Problem Description
It was reported that, during procedure, an expired multifix s-ult 6.5mm knotless anchor was implanted in a patient.The anchor was not removed from the patient; therefore, procedure was completed with the same device.It is unknown if there was a delay but no patient injury or other complications were reported.
 
Additional Manufacturer Narrative
The reported multifix s ultra 6.5mm knotless anchor device, intended for use in treatment, was not returned for evaluation.A relationship between the product and reported incident cannot be established as the product was not returned.Without the reported product, a visual and functional evaluation cannot be performed and customer¿s complaint cannot be confirmed.From the information provided, ¿during procedure, an expired anchor was implanted in a patient¿.An exact root cause cannot be determined without evaluation of the device; however, factors unrelated to the manufacture or design of the device that could have contributed to the reported event include: (1) use error.The instruction for use was reviewed and found to outline precautionary statements and instructions in regards to the use of the device to avoid damage or non functionality.The instructions for use states: ¿do not use the product after the ¿use by¿ date printed on the label.Device performance and patient safety may be compromised if the product is used after its expiration date¿.There were no indications during manufacturing record review that would suggest that the device did not meet product specifications upon release into distribution.
 
Additional Manufacturer Narrative
H10/h11: the initial incident report was submitted with incorrect manufacturing site information and registration number 1219602 (s+n mansfield).The correct manufacturing site information and registration number is 3006524618 (s+n austin).

Brand Name
MULTIFIX S-ULT 6.5MM KNOTLESS ANCHOR
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
MDR Report Key8882061
Report Number1219602-2019-00947
Device Sequence Number2447652
Product Code MBI
UDI-Device Identifier00885556614211
UDI-Public00885556614211
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K153660
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72290002
Device Catalogue Number72290002
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/19/2019
Supplement Date Received by Manufacturer09/19/2019
09/19/2019
Initial Report FDA Received Date08/12/2019
Supplement Report FDA Received Date09/22/2019
01/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1